Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2011, 8:39 PM MDT for Grant County, Morton County, North Dakota. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 8:39 PM MDT (02:39 UTC)
- Expired
- Jun 12, 2011, 9:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Grant County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 75 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:48 PM MDT | FUNNEL CLOUD | 5 S Almont, ND | FUNNEL CLOUD REPORT RELAYED BY COUNTY LAW ENFORCEMENT... |
| Jun 12, 8:50 PM MDT | TSTM WND GST 85 | 5 E New Salem, ND | TWO OUTBUILDINGS HAD ROOFS BLOWN OFF. ONE OF THEM HAD WALLS COLLAPSED...BUT HAD DOORS OPEN ON SOUTH SIDE WHEN STORM HIT. ALL DEBRIS WAS BLOWN TO NORTHEAST. DAMAGE OCCURRED ALONG A LINE FROM 4 MILES EAST OF NEW SALEM TO 9 MILES EAST OF NEW SALEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:28 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
295
WUUS53 KBIS 130239
SVRBIS
NDC037-059-130345-
/O.NEW.KBIS.SV.W.0033.110613T0239Z-110613T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
939 PM CDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1045 PM CDT/945 PM MDT/
* AT 939 PM CDT/839 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GLEN ULLIN TO 9 MILES
NORTHWEST OF LARK TO 8 MILES WEST OF ST. GERTRUDE...AND MOVING
NORTHEAST AT 75 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GLEN ULLIN...ALMONT...RALEIGH AND LARK AROUND 845 PM MDT.
JUDSON...NEW SALEM AND FLASHER AROUND 955 PM CDT.
SWEET BRIAR LAKE AROUND 1000 PM CDT.
CROWN BUTTE LAKE AROUND 1005 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING/100
AM MDT MONDAY MORNING/ FOR NORTH DAKOTA.
LAT...LON 4614 10156 4637 10190 4643 10205 4663 10205
4664 10209 4668 10209 4698 10176 4698 10102
4659 10090
TIME...MOT...LOC 0239Z 216DEG 67KT 4673 10183 4655 10152
4627 10150
WIND...HAIL 80MPH <.75IN
$$
ABELING3 follow-up statements
091
WWUS53 KBIS 130257
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT SUN JUN 12 2011
NDC037-059-130345-
/O.CON.KBIS.SV.W.0033.000000T0000Z-110613T0345Z/
GRANT ND-MORTON ND-
957 PM CDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORTON AND
GRANT COUNTIES UNTIL 1045 PM CDT/945 PM MDT/...
AT 952 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 40 MILES WEST OF
MANDAN TO 21 MILES WEST OF MANDAN TO 31 MILES SOUTHWEST OF MANDAN...
MOVING NORTHEAST AT 75 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR NEW SALEM AT 10 PM CDT.
SEVERE THUNDERSTORMS WILL ALSO AFFECT MAINLY RURAL AREAS OF GRANT AND
MORTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS CROWN BUTTE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4614 10156 4637 10190 4643 10205 4663 10205
4664 10209 4668 10209 4698 10176 4698 10102
4659 10090
TIME...MOT...LOC 0256Z 216DEG 67KT 4685 10168 4681 10125
4653 10123
WIND...HAIL 80MPH <.75IN
$$
ABELING940
WWUS53 KBIS 130314
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT SUN JUN 12 2011
NDC037-059-130345-
/O.CON.KBIS.SV.W.0033.000000T0000Z-110613T0345Z/
GRANT ND-MORTON ND-
1014 PM CDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORTON AND
CENTRAL GRANT COUNTIES UNTIL 1045 PM CDT/945 PM MDT/...
AT 1011 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
MANDAN TO 8 MILES SOUTH OF MANDAN...MOVING NORTHEAST AT 60 MPH. THIS
LINE WILL IMPACT CROWN BUTTE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4614 10156 4637 10190 4677 10150 4688 10177
4697 10175 4698 10102 4659 10090
TIME...MOT...LOC 0312Z 216DEG 67KT 4696 10108 4689 10097
4673 10091
WIND...HAIL 80MPH <.75IN
$$
KINNEY/SCHECK309
WWUS53 KBIS 130336
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1036 PM CDT SUN JUN 12 2011
NDC037-059-130346-
/O.EXP.KBIS.SV.W.0033.000000T0000Z-110613T0345Z/
GRANT ND-MORTON ND-
1036 PM CDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR MORTON AND CENTRAL GRANT
COUNTIES WILL EXPIRE AT 1045 PM CDT/945 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.
LAT...LON 4614 10156 4637 10190 4677 10150 4688 10177
4697 10175 4698 10102 4659 10090
TIME...MOT...LOC 0336Z 216DEG 67KT 4732 10069 4725 10058
4709 10052
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:32 PM MDT, 7 minutes earlier.
Area forecast discussion, Jun 12, 8:32 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 932 PM CDT SUN JUN 12 2011 .UPDATE...NEW FLOOD WARNINGS OVER WEST AND CONTINUED TORNADO WATCH FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA. && .DISCUSSION... WIDESPREAD CONVECTION CONTINUES OVER WESTERN PORTIONS OF THE FORECAST AREA. GRIDS TWEAKED TO RELFECT CURRENT CONDITIONS. && .AVIATION... CONVECTION OVER THE WESTERN AND SOUTHERN TAF SITES WILL BE MONITORED TO REFLECT CONDITIONS AT 06Z ISSUANCE. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NDZ001>004- 009>012-017>022-031>035-040>044. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Jun 12, 2:20 PM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT SUN JUN 12 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 320 PM CDT SUN JUN 12 2011 /220 PM MDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 12, 8:07 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 5 N GLEN ULLIN 46.89N 101.83W
06/12/2011 MORTON ND EMERGENCY MNGR
1 FOOT OF WATER OVER WEST AND EAST BOUND LANES OF
INTERSTATE 94 MILE MARKER 106... RELATED 3 CAR ACCIDENT
WITH HEAVY RAIN AND HAIL.
&&
LHUBERLocal storm report, Jun 12, 8:16 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 7 W BOWMAN 46.18N 103.54W
06/12/2011 BOWMAN ND EMERGENCY MNGR
UP TO ONE FOOT OF WATER FLOWING OVER SOME TOWNSHIP ROADS
WEST OF BOWMAN. 2.8 INCHES STORM TOTAL RAINFALL.
&&
RKLocal storm report, Jun 12, 8:20 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
920 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FUNNEL CLOUD 5 SW RICHARDTON 46.83N 102.39W
06/12/2011 STARK ND EMERGENCY MNGR
RELAYED BY EMERGENCY MANAGER FROM PUBLIC... BRIEF
APPEARANCE OF FUNNEL CLOUD...
&&
LHUBERLocal storm report, Jun 12, 8:22 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 4 SE HEBRON 46.86N 101.99W
06/12/2011 MORTON ND EMERGENCY MNGR
INTERSTATE 94 UNDERPASS AT MILE MARKER 103 NEAR EXIT
102... RELAYED FROM STATE RADIO...
&&
LHUBERLocal storm report, Jun 12, 8:29 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FUNNEL CLOUD RICHARDTON 46.88N 102.32W
06/12/2011 STARK ND LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED MOVING NE... RELAYED BY DIC WARN
POINT...
&&
LHUBERLocal storm report, Jun 12, 8:35 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HEAVY SNOW GLEN ULLIN 46.82N 101.83W
06/12/2011 M2.3 INCH MORTON ND PUBLIC
2.33 INCHES SINCE 725 PM CDT...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:07 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 53 min |
| Jun 12, 6:08 PM MDT | Tornado Warning | BIS | Grant, Morton | 22 min |
| Jun 12, 6:36 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 39 min |
| Jun 12, 6:47 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 43 min |
| Jun 12, 6:54 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 51 min |
| Jun 12, 7:01 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 44 min |
| Jun 12, 7:05 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 7:14 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 7:17 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 28 min |
| Jun 12, 7:25 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 50 min |
| Jun 12, 7:25 PM MDT | Tornado Warning | BIS | Morton | 35 min |
| Jun 12, 7:38 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 57 min |
| Jun 12, 7:40 PM MDT | Tornado Warning | BIS | Morton, Oliver | 35 min |
| Jun 12, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 59 min |
| Jun 12, 7:56 PM MDT | Tornado Warning | BIS | Morton | 34 min |
| Jun 12, 7:59 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 46 min |
| Jun 12, 8:07 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 53 min |
| Jun 12, 8:09 PM MDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Sioux and 1 more | 4 hr |
| Jun 12, 8:24 PM MDT | Tornado Warning | BIS | Morton, Oliver | 36 min |
| Jun 12, 8:28 PM MDT | Flash Flood Warning | BIS | McLean, Mercer, Oliver | 4 hr |
| Jun 12, 8:28 PM MDT | Tornado Warning | BIS | Grant | 19 min |
| Jun 12, 9:02 PM MDT | Areal Flood Advisory | BIS | Adams, Dunn, Hettinger, McLean, Mercer, Oliver and 1 more | 17 hr |
| Jun 12, 9:03 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Logan, McIntosh, Morton, Sioux | 57 min |
| Jun 12, 9:09 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 41 min |
| Jun 12, 9:23 PM MDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 8 hr |
| Jun 12, 10:04 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 40 min |
| Jun 13, 12:18 AM MDT | Areal Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Stark | 62 hr |
| Jun 13, 12:59 AM MDT | Areal Flood Advisory | BIS | Bottineau, Burke, McHenry, Mountrail, Pierce, Renville and 2 more | 6 hr |
| Jun 13, 1:59 PM MDT | Areal Flood Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 70 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.